MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 125II

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 125II
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports an observation of discordance between results from neat (undiluted) and diluted samples when running advia centaur ca 125ii, lot 219.Discordance was observed among results for a 69-year-old female patient with ovarian cancer.A ca 125ii result of 541 u/ml was obtained for the patient in question, which was consistent with the patient¿s recent testing in (b)(6) 2024.When the sample was re-tested, a result of 600 u/ml (above measuring range) was obtained.The same sample was re-tested and obtained same result.When this sample was repeated following 10-fold dilution, a much higher result was observed.These higher results were inconsistent with the initial result as well as the patient¿s testing results in (b)(6) 2024.To investigate this inconsistency, the same sample was re-tested on an alternate instrument which produced a neat (undiluted) result of 576 u/ml, similar to the initial result and when repeated following 10-fold dilution, a much higher result was produced, similar to the previous diluted result.This sample also produced similar higher results following 2-fold and 10-fold manual dilutions.The initial result is considered to be correct, and the higher (diluted sample) results are considered to be falsely elevated.No corrected report was issued, as the initial reported result was not questioned by the physician(s).There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
A united states (us) customer reported an observation of discordance between results from neat (undiluted) and diluted samples when running advia centaur ca 125ii, lot 219.The assay¿s instructions for use (ifu) states the following, under interpretation of results: ¿results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.¿ siemens is evaluating the event.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00475 was initially filed on 27-nov-2024.Additional information 21-jan-2025: the customer provided an additional result (manually diluted 2-fold) obtained for the same patient sample (sample id: (b)(6)) to siemens.Section b6 was updated to reflect the additional information.Siemens investigated a customer report of high dilution recovery on a patient sample tested with advia centaur ca 125ii, lot 219.The over-recovery was observed on one sample, which had consistent neat results on the upper end of the amr (>500 u/ml).When performing dilutions over-recovery is seen on both auto and manual dilutions, on multiple instruments.Quality control (qc) showed recovery within acceptable ranges and no issues were reported with other patient samples.Per the instructions for use (ifu) limitations section: "evidence suggests that patients undergoing retinal fluorescein angiography can retain amounts of fluorescein in the body for up to 36 to 48 hours post-treatment.In the cases of patients with renal insufficiency, including many diabetics, retention could be much longer.Such samples can produce either falsely elevated or falsely depressed values when tested with this assay and should not be tested." further, the dilution recovery section in the ifu (11206684_ rev.17) contains the "sample-dependent nonlinear dilutions can be observed." the reference to the immunoassay handbook for this statement indicates that it is possible some patient samples may exhibit over-recovery with mucin/mucin-like assays such as ca 125.The observation escalated from the customer reporting high dilution recovery is a sample specific issue and no additional investigation is needed.No product problem has been identified.The customer is operational.Customer is operational; no further actions are required.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR CA 125II
Common Device Name
ADVIA CENTAUR CA 125II
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration no. 1219913
east walpole MA 02032
Manufacturer Contact
mekala g
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
840457474
MDR Report Key20797781
Report Number1219913-2024-00475
Device Sequence Number7883064
Product Code LTK
UDI-Device Identifier00630414461298
UDI-Public(01)00630414461298(10)13951219(17)241122
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K200199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model NumberN/A
Device Catalogue Number10310443
Device Lot Number13951219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale